MAUDE Adverse Event Report: COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that a "full disconnect" [sic] of the turbo-ject single lumen peripherally inserted central venous catheter (picc) line occurred.The customer is unsure of the circumstances surrounding the separation.The picc line was placed (b)(6) 2017 in the patient's arm for factor infusions.On (b)(6) 2018, the issue was noted, and on the (b)(6) 2018, the line was replaced.No further issues were encountered.Additional information has been requested, but none has yet been provided.The device is reportedly unavailable for return and evaluation.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, quality control data, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record shows no nonconforming events.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the photos, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.This failure mode has been escalated per internal processes.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is previously submitted, unknown, or unavailable investigation ¿ evaluation.A review of the complaint history, device history record, documentation, quality control data, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record shows no nonconforming events.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the photos, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.This failure mode has been escalated per internal processes.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7223293
Report Number1820334-2018-00182
Device Sequence Number2273680
Product Code LJS
UDI-Device Identifier00827002558830
UDI-Public(01)00827002558830(17)190103(10)7561335
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-NT-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR